Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 8, 2004, 3:34 PM PDT for Riverside County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2004, 3:34 PM PDT (22:34 UTC)
- Expired
- Sep 8, 2004, 5:30 PM PDT
- In force
- 116 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 85 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 082235 FFWSGX CAC065-090030- /X.NEW.KSGX.FF.W.0001.040908T2234Z-040909T0030Z/ /X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 334 PM PDT WED SEP 8 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 530 PM PDT * AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR LAKE HEMET...OR JUST SOUTH OF IDYLLWILD. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... 6 MILES SOUTHEAST OF SAN JACINTO PEAK BY 500 PM PDT MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3384 11685 3359 11670 3370 11652 3391 11667 $$ ATKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:45 PM PDT, 49 minutes earlier.
Area forecast discussion, Sep 8, 2:45 PM PDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 245 PM PDT WED SEP 8 2004 .SYNOPSIS...WARM MOIST AIR WILL CONTINUE INTO THE WEEKEND AS HIGH PRESSURE ALOFT REMAINS OVER THE REGION AND DRAWS MOISTURE FROM MEXICO. SOME THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS MAINLY DURING THE AFTERNOONS THROUGH FRIDAY. A SHALLOW MARINE LAYER WILL PRODUCE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. LOW PRESSURE ALOFT WILL BRING COOLER WEATHER AND MORE EXTENSIVE COASTAL CLOUDS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. UPDATED ZONES TO MAKE THUNDERSTORMS ISOLATED FOR THIS AFTERNOON IN THE HIGHER MOUNTAINS AND DESERTS. MOISTURE FROM MEXICO PRODUCED A FEW SHOWERS OVER THE OCEAN THIS MORNING. SOME CONVECTIVE CLOUDS HAVE DEVELOPED TODAY MAINLY IN THE MTNS...BUT THEY ARE BASED RATHER HIGH SO NO PRECIP HAS BEEN DETECTED YET. RH VALUES INCREASED A LOT THIS MORNING IN THE COLORADO DESERT AND UP TO A LESSER EXTENT IN THE MTNS AND MOJAVE DESERT. THE MOISTURE SLOWLY DECREASES EACH DAY THROUGH SAT. AFTER THE CHANCE POPS TODAY...IT APPEARS SLIGHT CHANCE POPS IN MTNS LOOK GOOD FOR THU AND FRI. THE UPPER FLOW TURNS FROM SOUTHEAST TO WESTERLY ESCORTING THE MOISTURE AWAY OVER THE WEEKEND. THE COASTAL FOG WILL BE PATCHY AT BEST EACH NIGHT AND MORNING AT LEAST UNTIL THE DISRUPTING MID LEVEL MOISTURE DEPARTS. TEMPS WILL STAY UP PROBABLY THROUGH SAT. HEIGHTS GRADUALLY LOWER OVER THE WEEKEND LEADING TO A PERSISTENT WEAK TROUGH PATTERN EARLY NEXT WEEK. ALTHOUGH HIGH THICKNESSES PERSIST THROUGH SUN...INCREASED ONSHORE FLOW WILL BRING A COOLING TREND OVER THE WEEKEND...MAINLY WEST OF THE MTNS. SEA TEMPS ARE IN THE LOWER 70S WHICH WILL HELP KEEP COASTAL OVERNIGHT TEMPS RATHER WARM EVEN AS THE COOLING TREND BEGINS. AS THE TROUGH SLOWLY DEEPENS...THE COASTAL CLOUDS WILL BECOME MORE EXTENSIVE. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && MM/ATKIN
Hazardous weather outlook, Sep 8, 8:15 AM PDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 815 AM PDT WED SEP 8 2004 CAZ042-043-048-050-055>058-060>062-091300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 815 AM PDT WED SEP 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND THROUGH THE END OF THE WEEK. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS TODAY. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... A CHANCE OF THUNDERSTORMS WHICH MAY CONTAIN DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... INCREASED FIRE WEATHER HAZARD DUE TO DRY LIGHTNING... FOR SAN BERNARDINO COUNTY MOUNTAINS... RIVERSIDE COUNTY MOUNTAINS... SAN DIEGO COUNTY MOUNTAINS... .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. HIGH PRESSURE ALOFT WILL CONTINUE HOT WEATHER INLAND THROUGH THE END OF THE WEEK. A SHALLOW MARINE LAYER WILL CAUSE PATCHY COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS DURING THE AFTERNOONS THURSDAY AND FRIDAY. UPPER LEVEL LOW PRESSURE WILL BRING COOLER WEATHER WITH AN INCREASING MARINE LAYER EARLY NEXT WEEK. DUE TO THIS WEATHER PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE OCCURING... A CHANCE OF THUNDERSTORMS WHICH MAY CONTAIN DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... FOR SAN BERNARDINO COUNTY MOUNTAINS... RIVERSIDE COUNTY MOUNTAINS... SAN DIEGO COUNTY MOUNTAINS... THURSDAY THROUGH FRIDAY. MM
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.